Alert archive / Nebraska / Freezing Rain Advisories in 2011
Freezing Rain Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this freezing rain advisory at Mar 27, 2011, 9:15 AM CDT for 4 counties in Nebraska. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2011, 9:15 AM CDT (14:15 UTC)
- Expired
- Mar 27, 2011, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Garfield County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WWUS43 KLBF 271415 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 915 AM CDT SUN MAR 27 2011 ...FREEZING DRIZZLE CREATING DANGEROUS DRIVING CONDITIONS ... .FREEZING DRIZZLE IS CAUSING ICY ROADS...AND SEVERAL ACCIDENTS HAVE BEEN REPORTED. NEZ027>029-038-271800- /O.NEW.KLBF.ZR.Y.0002.110327T1415Z-110327T1800Z/ LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 915 AM CDT SUN MAR 27 2011 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING: FREEZING DRIZZLE WILL CONTINUE THROUGH THE REST OF THE MORNING. * ICE ACCUMULATIONS: LIGHT ICING IS EXPECTED ON EXPOSED SURFACES...INCLUDING ROADS BRIDGES AND OVERPASSES. * OTHER IMPACTS: PLEASE DRIVE WITH CAUTION...AS SEVERAL ACCIDENTS HAVE ALREADY BEEN REPORTED. PEDESTRIANS SHOULD BE AWARE OF ICY SIDEWALKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ TAYLOR
1 follow-up statement
357 WWUS43 KLBF 271804 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 104 PM CDT SUN MAR 27 2011 ...FREEZING DRIZZLE HAS ENDED... NEZ027>029-038-271915- /O.EXP.KLBF.ZR.Y.0002.000000T0000Z-110327T1800Z/ LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 104 PM CDT SUN MAR 27 2011 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE FREEZING RAIN ADVISORY HAS BEEN ALLOWED TO EXPIRE. THE FREEZING DRIZZLE HAS ENDED...BUT SOME BRIDGES AND OVERPASSES MAY STILL BE SLIPPERY. USE CAUTION WHEN DRIVING THIS AFTERNOON...AS TEMPERATURES WILL ONLY CLIMB TO NEAR FREEZING. $$ TAYLOR
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freezing rain advisory went out at Mar 27, 4:02 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 27, 4:02 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CDT SUN MAR 27 2011 .SYNOPSIS... SOUTHEASTERLY WINDS CONTINUE TO USHER IN LOW LEVEL MOISTURE TO THE AREA. FOG AND PATCHY FREEZING DRIZZLE HAS BEEN REPORTED MUCH OF THE NIGHT. HIGHER CLOUDS SEEN ON IR PUSHING IN FROM THE SW HAS LIMITED THE FREEZING DRIZZLE. WATER VAPOR SHOWING NEXT WAVE IN A LONG LINE OF WAVES TO THE WEST...NOW PUSHING OVER THE CENTRAL ROCKIES. && .DISCUSSION... COMPLEX FORECAST TODAY WITH A VERY ACTIVE PATTERN. MAIN CONCERN FOCUSES AROUND TIMING THE MANY SHORT WAVES AND ASSOCIATED PRECIPITATION AMOUNT OVER THE NEXT FEW DAYS...AND PRECIPITATION TYPE AS TEMPERATURES HOVER AROUND THE FREEZING MARK. FIRST WAVE ARRIVING THIS MORNING. MODELS IN GOOD AGREEMENT WITH SE FLOW CONTINUE TO KEEP BL SATURATED. ONCE MID LEVEL MOISTURE ARRIVES ON THE LEADING EDGE OF THE SHORT WAVE...AND TEMPERATURES ALOFT AT OR BELOW 0C...LIGHT TO MODERATE SNOW SHOULD DEVELOP. LATE MARCH WARM GROUND AND DAYTIME WITH TEMPS AT OR ABOVE FREEZING SHOULD LIMIT SNOW ACCUMULATION TO GRASSY SURFACES...WHICH COULD BE AN INCH OR TWO. THE TROF AXIS WILL SWING THROUGH TONIGHT WITH AREA OF SNOW TO SLOWLY LIFT NORTHEAST. CONTINUED SOUTHEASTERLY FLOW WILL CONTINUE TO KEEP BL SATURATED. BUFKIT SOUNDINGS SHOW A LITTLE LIFT IN THE BL AND COULD SEE SOME LIGHT DRIZZLE/FREEZING DRIZZLE AS DRY POCKET ALOFT DEVELOPS OVER SW NEB. MONDAY AND MONDAY NIGHT WILL BEGIN THE ARRIVAL OF THE NEXT WAVE. MODELS NOT IN AS GOOD AGREEMENT WITH THE PLACEMENT OF THE MAIN ENERGY. THE NAM FAVORS A MORE SOUTHERN TRACK...WHILE THE GFS IS SLOWER AND FURTHER NORTH. SE FLOW CONTINUES AT THE SURFACE...AND WILL CONTINUE TO SEE WIDESPREAD LOW STRATUS. THIS WILL HOLD HIGHS IN THE 30S...EXPECT FOR HIGHER TERRAIN IN THE WEST...WITH LOWER TO MID 40S EXPECTED. FORECAST REMAINS A BLEND OF THE ENSEMBLES FOR TIMING AND LOCATION...HOWEVER WILL CONTINUE TO MONITOR. TUESDAY SHOULD SEE THE WAVE EXITING...WHILE THE NEXT WAVE PUSHES TOWARDS THE ROCKIES AGAIN. MODELS DEVELOP A RIDGE TO THE WEST AND TAKE THIS WAVE MORE OF A SOUTHEAST TRACK. LOWER CONFIDENCE IN WIDESPREAD PRECIP...AND WILL CONTINUE LOWER END CHANCE POPS. REST OF THE WEEK HAS THE RIDGE DEVELOP AND EXPAND EAST. THIS WILL PUSH THE SHORT WAVE TRAIN TO THE NORTH AND EAST...AND ALLOW TEMPERATURES TO FINALLY RETURN TO AND ABOVE NORMAL. && .AVIATION... ...FOR THE KLBF AND KVTN TERMINALS THROUGH 12Z MONDAY... FOR KLBF...LIGHT SNOW IS EXPECTED TO DEVELOP LATER THIS MORNING AS A WEAK DISTURBANCE TRACKS ACROSS THE CENTRAL PLAINS. VISIBILITIES ASSOCIATED WITH THE LIGHT SNOW MAY DIP DOWN TO 1SM FOR A PERIOD OF TIME. OTHERWISE...IFR CEILINGS ARE EXPECTED OVER THE NEXT 24 HOURS AS SOUTHEASTERLY...UPSLOPE WINDS PERSIST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. CEILINGS MAY BRIEFLY RISE ABOVE 1000 FT AGL...AND APPROACH 1400 FT AGL WITHIN AREAS OF LIGHT SNOW EXPECTED LATE THIS MORNING AND EARLY THIS AFTERNOON. FOR KVTN...LIGHT SNOW IS EXPECTED TO DEVELOP BY LATE MORNING OVER NORTHERN NEBRASKA PERSISTING INTO THE AFTERNOON HOURS. VISIBILITIES ASSOCIATED WITH THE LIGHT SNOW MAY DROP DOWN TO 1SM. OTHERWISE...IFR CEILINGS ARE EXPECTED WITH VISIBILITIES RANGING FROM 3 TO 5 SM. CEILINGS MAY BRIEFLY RISE ABOVE IFR LEVELS...RANGING FROM 1100 TO 1500 FT AGL WITHIN THE AREAS OF LIGHT SNOW...ONLY TO DROP BLO 1000 FT AGL TONIGHT AFTER SNOW EXITS THE AREA. WINDS WILL BE FROM THE SOUTHEAST OR EAST SOUTHEAST AT 10 TO 20 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/DISCUSSION...MASEK AVIATION...CLB
Hazardous weather outlook, Mar 27, 5:05 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 AM CDT SUN MAR 27 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-281015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 505 AM CDT SUN MAR 27 2011 /405 AM MDT SUN MAR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. PATCHY FOG AND FREEZING DRIZZLE...ALONG WITH LIGHT SNOW...WILL MAKE FOR SOME HAZARDOUS DRIVING CONDITIONS THIS MORNING ACROSS THE OUTLOOK AREA. PERSONS SHOULD EXERCISE CAUTION WHEN TRAVELING THIS MORNING AND BE PREPARED FOR SLICK SPOTS...ESPECIALLY ON BRIDGES AND OVERPASSES. LOOK FOR LIGHT SNOW TO DEVELOP LATER THIS MORNING ACROSS SOUTHWESTERN NEBRASKA. THIS ACTIVITY WILL SPREAD NORTHEAST THIS AFTERNOON AND EVENING. SNOW ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS...MAINLY ON GRASSY SURFACES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL SPREAD SNOW ACROSS THE CENTRAL PLAINS MONDAY NIGHT INTO TUESDAY. LIGHT TO LOCALLY MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE WITH THIS SYSTEM. AFTER TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... COOPERATIVE OBSERVERS AND STORM SPOTTERS ARE ENCOURAGED TO PHONE IN SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Special weather statement, Mar 27, 5:21 AM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 AM CDT SUN MAR 27 2011 NEZ004-005-008-022>027-035>038-056>059-069>071-094-271400- SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE- LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING... TAYLOR...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 521 AM CDT SUN MAR 27 2011 /421 AM MDT SUN MAR 27 2011/ ...PATCHY FREEZING DRIZZLE AND FOG POSSIBLE THROUGH SUNRISE... FOG AND PATCHY FREEZING DRIZZLE REMAINS POSSIBLE ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH SUNRISE. MOTORISTS SHOULD BE PREPARED FOR SLICK SPOTS ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...AND EXERCISE CAUTION WHEN DRIVING THIS MORNING. CONDITIONS ARE EXPECTED TO IMPROVE LATER THIS MORNING AS TEMPERATURES RISE INTO THE LOWER 30S. LOOK FOR LIGHT SNOW TO DEVELOP LATE THIS MORNING ACROSS SOUTHWESTERN NEBRASKA...SPREADING NORTHEAST INTO THE AFTERNOON AND EVENING HOURS. ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE MAINLY ON GRASSY SURFACES. CLB
Local storm report, Mar 27, 8:53 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 AM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM FREEZING RAIN BROKEN BOW 41.41N 99.64W
03/27/2011 E0.00 INCH CUSTER NE LAW ENFORCEMENT
SEVERAL ACCIDENTS THROUGHOUT THE COUNTY FROM ICE COVERED
ROADS.
&&
CDCLocal storm report, Mar 27, 8:55 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 AM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FREEZING RAIN 3 E MAXWELL 41.08N 100.47W
03/27/2011 E0.00 INCH LINCOLN NE LAW ENFORCEMENT
A BRIDGE ON INTERSTATE 80 WEST WAS CLOSED DUE TO ICING.
TRAVEL DETOURED ONTO U.S. HIGHWAY 80.
&&
CDCLocal storm report, Mar 27, 8:58 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 AM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FREEZING RAIN 3 E MAXWELL 41.08N 100.47W
03/27/2011 E0.00 INCH LINCOLN NE LAW ENFORCEMENT
A BRIDGE ON INTERSTATE 80 WEST WAS CLOSED DUE TO ICING.
TRAVEL DETOURED ONTO U.S. HIGHWAY 30.
&&
CDCLocal storm report, Mar 27, 9:04 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 AM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FREEZING RAIN 3 E NORTH PLATTE 41.13N 100.71W
03/27/2011 E0.00 INCH LINCOLN NE NWS EMPLOYEE
SINGLE VEHICLE ACCIDENT ON AN ICE COVERED BRIDGE ON
HIGHWAY 30 OVER THE NORTH PLATTE RIVER.
&&
CDCLocal storm report, Mar 27, 9:08 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 AM CDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FREEZING RAIN 3 E NORTH PLATTE 41.13N 100.71W
03/27/2011 E0.00 INCH LINCOLN NE NWS EMPLOYEE
SINGLE VEHICLE ACCIDENT ON AN ICE COVERED BRIDGE ON
HIGHWAY 30 OVER THE NORTH PLATTE RIVER.
0430 AM FREEZING RAIN 3 E MAXWELL 41.08N 100.47W
03/27/2011 E0.00 INCH LINCOLN NE LAW ENFORCEMENT
A BRIDGE ON INTERSTATE 80 WEST WAS CLOSED DUE TO ICING.
TRAVEL DETOURED ONTO U.S. HIGHWAY 30.
0851 AM FREEZING RAIN BROKEN BOW 41.41N 99.64W
03/27/2011 E0.00 INCH CUSTER NE LAW ENFORCEMENT
SEVERAL ACCIDENTS THROUGHOUT THE COUNTY FROM ICE COVERED
ROADS.
&&
CDCNearby
Freezing Rain Advisories in Nebraska, 2011Every freezing rain advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.